Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 166, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 15, 2007, 4:19 PM CDT for Natchitoches Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2007, 4:19 PM CDT (21:19 UTC)
- Expired
- May 15, 2007, 5:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Natchitoches Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 880 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 152119
SVRSHV
LAC069-152215-
/O.NEW.KSHV.SV.W.0166.070515T2119Z-070515T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
419 PM CDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
* UNTIL 515 PM CDT
* AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 28
MILES SOUTH OF NATCHITOCHES...AND MOVING NORTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PROVENCAL...NATCHEZ AND CLARENCE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3139 9316 3142 9294 3152 9275 3169 9295
3190 9305 3181 9333 3159 9331 3158 9319
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:35 PM CDT, 44 minutes earlier.
Area forecast discussion, May 15, 3:35 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 335 PM CDT TUE MAY 15 2007 .DISCUSSION...CORRECTED FOR POPS APPROACHING COLD FRONT HAS MOVED THRU CENTRAL OK. COOLER AIR SITTING WELL BEHIND WIND SHIFT. THREE AREAS OF CONVECTION TO WATCH THIS EVENING. WARM SECTOR HAS REALLY TAKEN OFF...ACROSS MUCH OF NORTH LA...MAINLY SOUTH OF I-20. SEVERAL HAIL REPORTS HAVE BEEN RECEIVED. TAIL END OF MCS MOVING ACROSS AR...EVOLVED INTO SCT AREA TSTMS NOTRH OF I-30. FINALLY...CONVECTION ALWAYS POSSIBILITY ALONG MAIN FRONT...WHICH IS REASON TO KEEP POPS GOING OVERNIGHT. WARM SECTOR CONVECTION MORE DIURNAL SO EXPECT THIS AREA TO DECREASE THIS EVENING. EXPECT AREA NORTH OF I-30 TO TRANSLATE EAST AND FILL IN AS OUTFLOWS FROM NORTH LA...AND CENTRAL OK...LIKELY COLLIDE IN THIS REGION...AND GOING LIKELY POPS ALONG LA/AR BORDER LATER TONIGHT. WITH LACK OF DYNAMICS NOT GOING HIGHER THAN 60 PERCENT... ALTHOUGH MODERATE DIRECTIONAL UPPER LEVEL DIVERGENCE MAY ENHANCE HEAVY RAIN AND UPDRAFT POTENTIAL IN THE EVENING HOURS. WNW UPPER FLOW SHOULD PUSH FRONT THRU AREA DURING DAY...LEAVE IN SLIGHT CHANCE SOUTH BY WED AFTN...EXPECT A CLOUD SHIELD TO REMAIN FOR AT LEAST A FEW HOURS FOLLOWING FRONTAL PASSAGE. DRIER AND SEASONALLY COOLER CONDITIONS TO FOLLOW INTO THE WEEKEND. /VII/ && .AVIATION... AFTERNOON SURFACE ANALYSIS HAS A COLD FRONT STRETCHING ALONG A KJLN-KMLC-KGYI LINE AT MID-AFTERNOON...WITH SCATTERED TO NUMEROUS SHRA/TSRA ALONG AND AHEAD OF THE FRONT. WITH THE ADDITION OF FRONTAL FORCING...THE CONVECTION SHOULD NOT HAVE A PROBLEM CONTINUING AFTER SUNSET. FOR THE 16/0000 UTC TAF PACKAGE...I EXPECT MVFR FLIGHT CATEGORIES AT MOST TERMINALS DUE TO CIGS AND VSBYS. POSSIBLE REDUCTIONS TO IFR ARE POSSIBLE...EXPECIALLY IN THE VICINITY OF THE STRONGER STORMS. IT LOOKS LIKE THE COLD FRONT WILL MOVE EAST OF OUR AREA WEDNESDAY MORNING...WITH A GRADUAL IMPROVEMENT OF FLIGHT CATEGORIES EXPECTED THEREAFTER. /21/ && .PRELIMINARY POINT TEMPS/POPS... SHV 67 80 57 80 / 60 20 10 0 MLU 66 78 56 79 / 60 30 10 0 DEQ 59 81 51 79 / 50 0 10 0 TXK 62 79 55 79 / 50 0 10 0 ELD 64 79 53 79 / 60 20 10 0 TYR 62 81 57 80 / 40 20 10 0 GGG 64 79 56 79 / 50 20 10 0 LFK 67 83 58 80 / 40 30 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, May 15, 12:00 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAY 15 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE INCREASING AS THE AFTERNOON PROGRESSES ACROSS THE FOUR STATE AREA AS A COLD FRONT PUSHES INTO SOUTHEAST OKLAHOMA EARLY THIS EVENING. A FEW SEVERE THUNDERSTORMS CAN NOT BE RULED OUT...WHICH MAY BE CAPABLE OF PRODUCING A BRIEF PERIOD OF LARGE HAIL AND LOCALIZED DAMAGING WIND GUSTS...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL. HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE COLD FRONT WILL CONTINUE TO PUSH TO THE SOUTH OF THE FOUR STATE AREA DURING EARLY TOMORROW. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY PERSIST INTO THE EARLY MORNING...MAINLY SOUTH OF INTERSTATE 20...BEFORE MOVING TO THE SOUTHEAST OF THE FOUR STATE AREA. THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. VII
In the hours before
Local storm report, May 15, 11:56 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 AM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL 8 S PROVENCAL 31.54N 93.20W
05/15/2007 E1.00 INCH NATCHITOCHES LA TRAINED SPOTTER
&&
03Local storm report, May 15, 2:23 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
223 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG RUSTON 32.53N 92.64W
05/15/2007 LINCOLN LA NEWSPAPER
POWER LINES DOWN IN RUSTON
0110 PM LIGHTNING RUSTON 32.53N 92.64W
05/15/2007 LINCOLN LA NEWSPAPER
LIGHTNING STARTED A HOUSE FIRE IN RUSTON
0145 PM HAIL DOWNSVILLE 32.63N 92.41W
05/15/2007 E0.75 INCH LINCOLN LA PUBLIC
PENNY SIZE HAIL JUST WEST OF DOWNSVILLE. 50 MPH WINDS
ESTIMATED AS WELL.
&&
15Local storm report, May 15, 2:35 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 5 SE GRAYSON 32.00N 92.05W
05/15/2007 E0.75 INCH CALDWELL LA TRAINED SPOTTER
0225 PM HAIL COLUMBIA 32.10N 92.08W
05/15/2007 E1.00 INCH CALDWELL LA EMERGENCY MNGR
0225 PM HAIL 3 W COUSHATTA 32.02N 93.39W
05/15/2007 E0.88 INCH RED RIVER LA EMERGENCY MNGR
0150 PM TSTM WND DMG MINDEN 32.62N 93.28W
05/15/2007 WEBSTER LA LAW ENFORCEMENT
POWER LINES BLOWN DOWN.
&&
MFLocal storm report, May 15, 2:44 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
244 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG CLARKSVILLE 33.61N 95.06W
05/15/2007 RED RIVER TX LAW ENFORCEMENT
POWER LINES BLOWN DOWN.
&&
MFLocal storm report, May 15, 3:38 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
338 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 1 W CASTOR 32.25N 93.18W
05/15/2007 E0.75 INCH BIENVILLE LA PUBLIC
&&
MFLocal storm report, May 15, 4:01 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
401 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 9 W ROSSTON 33.59N 93.43W
05/15/2007 E1.00 INCH NEVADA AR TRAINED SPOTTER
&&
MFThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 12:01 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 59 min |
| May 15, 12:38 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 67 min |
| May 15, 12:48 PM CDT | Severe Thunderstorm Warning | SHV | Winn | 42 min |
| May 15, 1:05 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 40 min |
| May 15, 1:29 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 61 min |
| May 15, 1:48 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 42 min |
| May 15, 1:56 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell | 64 min |
| May 15, 2:05 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 55 min |
| May 15, 2:25 PM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 65 min |
| May 15, 2:27 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 46 min |
| May 15, 4:49 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 41 min |
| May 15, 5:27 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 63 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.